HealthDay News — Packaging defects have prompted a recall of the combination cholesterol drug Liptruzet
(Merck), temporarily affecting the entire U.S. stock.
Merck said the foil pouches holding the pills could allow air and moisture inside, potentially decreasing the drug’s effectiveness. The recall covers all four dose strengths (10/10-mg, 10/20-mg, 10/40-mg and 10/80-mg) and every batch that’s gone out since Liptruzet hit the market in May.
Liptruzet combines atorvastatin and ezetimibe (Zetia). Cardiologists expect no health problems to result from the recall, in part because both atorvastatin and ezetimibe will remain available separately.
“Patients are not going to be in any harm’s way just going on atorvastatin until this packaging issue gets corrected,” Kevin Marzo, MD, chief of cardiology at Winthrop-University Hospital in Mineola, N.Y., told HealthDay.
There have been no reports of adverse events or product quality complaints thus far.
Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, by fax (1-800-FDA-0178), or regular mail using the postage paid, preaddressed form available at: www.fda.gov/MedWatch/getforms.htm.